Getting botox in same area that you already have filler. Can this damage/move the already existing filler?

Will getting botox in the same area you have filler affect the filler? I have filler in an oval shape in my forehead to fill in a deep scar. It has been 6 months.. I got botox yesterday just in between my eyebrows but she also went a little above my eyebrow where I had wrinkles, and it mixed into the area I have filler. I feel like there is a dime sized lump now around the prick where I had the filler. is this just swelling? 

Doctor Answers 9

Botox after filler

No, the botox should not impact your filler at all. I often do both at the same time. I like to do the botox last in this case.


New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox in same area as filler is fine and done routinely

This should not be a concern. It is done everyday in my office. If I do both, I will always inject the filler first and then the Botox so as not to displace the Botox from the intended area of placement.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

#Botox and #fillers

Injecting Botox in the same place that was previously injected with dermal fillers should not effect the filler. Treating the same area with both of these products in a common practice and can optomize rejuvenation and wrinkle treatments.

Adam J. Mamelak, MD
Austin Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox and filler in the same area

Putting Botox in an area you have filler will not affect either product. They are used together regularly and this is safe. What you are experiencing is likely swelling. 

All the best,

Dr. Brace

Matthew Brace, MD
Ontario Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox and filler at at the same time

Botox and fillers are frequently placed at the same time and in the same area. You likely just have a small amount of swelling at the site, and this should improve with ice. If it does not resolve in 5-7 days, I would recommend seeing the treating physician.

Haena Kim, MD
Walnut Creek Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

Botox plus filler

There should be no problem getting both Botox and filler in the same area. you are probably having some swelling which should disappear on its on

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox in the same area as filler

Thank you for your question g2005. Botox is a purified protein used to address wrinkles associated with facial expression. A Botox treatment is not contraindicated in areas of previous filler treatment and it should have no effect on the filler. With any injection there is a risk of swelling. With Botox treatments such swelling typically resolves within a few days. I recommend that my patients apply cold compresses to speed this up. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox after filler

Thank you for your excellent question.  There is no issue in injecting Botox after having previous dermal fillers. As my colleague stated, I too often inject Botox/Dysport immediately after injecting dermal fillers. The depth of the needle and injection points are slightly different. The bump you have is most likely due to mild swelling and inflammation secondary to the Botox injection.  Continue to ice the area for 5-10 minutes at a time, every hour or so. It is also normal to wake up in the morning with a little more swelling in an injected area.  Give it time and it will continue to go down. 

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

Botox in the same area as dermal filler is safe

Having Botox injected into the same area that you have had dermal filler placed recently is completely safe.  I frequently inject both products in the same day in similar areas.  When I do perform these injections, I inject the filler first followed by Botox, especially in the forehead or glabella area, to make certain that Botox does not inadvertently migrate to a location I did not intend it to be as a result of the filler injections. The bump you have is most definitely post injection swelling.

Philip S. Schoenfeld, MD, FACS
Chevy Chase Facial Plastic Surgeon
4.7 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.